Alert archive / South Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 77, NWS Charleston, SC

July 7, 2017Berkeley County, Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 7, 2017, 5:40 PM EDT for Berkeley County, Colleton County, Dorchester County, South Carolina. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2017, 5:40 PM EDT (21:40 UTC)
Expired
Jul 7, 2017, 6:45 PM EDT
In force
65 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 93 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2017-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1018 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2017-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1018 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

769 
WUUS52 KCHS 072140
SVRCHS
SCC015-029-035-072245-
/O.NEW.KCHS.SV.W.0077.170707T2140Z-170707T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
540 PM EDT FRI JUL 7 2017

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Colleton County in southeastern South Carolina...
  Berkeley County in southeastern South Carolina...
  Dorchester County in southeastern South Carolina...

* Until 645 PM EDT

* At 540 PM EDT, severe thunderstorms were located along a line
  extending from near Indian Field to 12 miles west of Saint George,
  moving southeast at 15 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to trees and powerlines. 

* Locations impacted include...
  Moncks Corner, Indian Field, Saint George, Dorchester, St. George,
  Ridgeville, Harleyville and Reevesville.

This warning includes...
 I-26 between mile markers 171 and 194.
 I-95 in South Carolina between mile markers 68 and 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3333 8011 3319 7995 3298 8053 3315 8085
      3333 8051 3328 8049 3326 8043 3326 8036
      3328 8035 3327 8030 3330 8025 3337 8023
TIME...MOT...LOC 2140Z 295DEG 14KT 3323 8048 3318 8079 

HAIL...<.75IN
WIND...60MPH
 
$$
4 follow-up statements
907 
WWUS52 KCHS 072157
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
557 PM EDT FRI JUL 7 2017

SCC015-029-035-072245-
/O.CON.KCHS.SV.W.0077.000000T0000Z-170707T2245Z/
Colleton SC-Berkeley SC-Dorchester SC-
557 PM EDT FRI JUL 7 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR COLLETON...BERKELEY AND DORCHESTER COUNTIES...

At 557 PM EDT, severe thunderstorms were located along a line
extending from 7 miles east of Indian Field to 8 miles west of Saint
George, moving east at 15 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to trees and powerlines. 

Locations impacted include...
Moncks Corner, Indian Field, Saint George, Dorchester, St. George,
Ridgeville, Harleyville and Reevesville.

This warning includes...
 I-26 between mile markers 174 and 194.
 I-95 in South Carolina between mile markers 68 and 83.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3319 7995 3298 8053 3316 8083 3328 8058
      3328 8049 3326 8043 3326 8036 3328 8035
      3327 8030 3330 8025 3332 8010
TIME...MOT...LOC 2157Z 269DEG 14KT 3321 8042 3316 8073 

HAIL...0.75IN
WIND...60MPH
 
$$
841 
WWUS52 KCHS 072215
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
615 PM EDT FRI JUL 7 2017

SCC015-029-035-072245-
/O.CON.KCHS.SV.W.0077.000000T0000Z-170707T2245Z/
Colleton SC-Berkeley SC-Dorchester SC-
615 PM EDT FRI JUL 7 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR COLLETON...BERKELEY AND DORCHESTER COUNTIES...

At 615 PM EDT, severe thunderstorms were located along a line
extending from 11 miles north of Givhans Ferry State Park to near
Saint George, moving southeast at 15 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to trees and powerlines. 

Locations impacted include...
Moncks Corner, Indian Field, Saint George, Dorchester, St. George,
Ridgeville, Harleyville and Reevesville.

This warning includes...
 I-26 between mile markers 176 and 194.
 I-95 in South Carolina between mile markers 68 and 81.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3319 7995 3298 8053 3316 8083 3326 8056
      3326 8036 3328 8035 3327 8030 3330 8025
      3331 8017
TIME...MOT...LOC 2215Z 293DEG 14KT 3318 8031 3314 8066 

HAIL...0.75IN
WIND...60MPH
 
$$
472 
WWUS52 KCHS 072229
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
629 PM EDT FRI JUL 7 2017

SCC015-029-035-072245-
/O.CON.KCHS.SV.W.0077.000000T0000Z-170707T2245Z/
Colleton SC-Berkeley SC-Dorchester SC-
629 PM EDT FRI JUL 7 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR COLLETON...BERKELEY AND DORCHESTER COUNTIES...

At 629 PM EDT, severe thunderstorms were located along a line
extending from 7 miles east of Indian Field to near Saint George,
moving southeast at 15 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to trees and powerlines. 

Locations impacted include...
Indian Field, Saint George, Dorchester, St. George, Ridgeville,
Harleyville, Reevesville and Canadys.

This warning includes...
 I-26 between mile markers 176 and 194.
 I-95 in South Carolina between mile markers 70 and 80.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3313 8012 3298 8053 3318 8077 3325 8052
      3326 8036 3328 8035 3327 8030
TIME...MOT...LOC 2229Z 296DEG 13KT 3318 8043 3311 8061 

HAIL...0.75IN
WIND...60MPH
 
$$
899 
WWUS52 KCHS 072242
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
642 PM EDT FRI JUL 7 2017

SCC015-029-035-072252-
/O.EXP.KCHS.SV.W.0077.000000T0000Z-170707T2245Z/
Colleton SC-Berkeley SC-Dorchester SC-
642 PM EDT FRI JUL 7 2017

...THE SEVERE THUNDERSTORM WARNING FOR COLLETON...BERKELEY AND
DORCHESTER COUNTIES WILL EXPIRE AT 645 PM EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
are still possible with these thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston.

LAT...LON 3313 8012 3298 8053 3318 8077 3325 8052
      3326 8036 3328 8035 3327 8030
TIME...MOT...LOC 2242Z 295DEG 14KT 3316 8039 3309 8057 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 4:09 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jul 7, 4:09 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
409 PM EDT Fri Jul 7 2017

.SYNOPSIS...
A weak cold front will approach the area this weekend. A surface
trough is expected to develop and persist inland while Atlantic
high pressure returns to the area most of next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
This Evening and Tonight: Ongoing showers and thunderstorms over the
Tri-County area will continue to shift slowly toward the coast into
early evening hours. A few of these storms will remain strong while
encountering SBCAPE near 4500-5000 J/kg along the Southeast South
Carolina coast. Given weak shear and DCAPE values around 1200 J/kg,
thunderstorms will be capable of strong and/or damaging wind gusts
over the next couple hours. Once these the storms shift over coastal
waters, the main focus of convective activity will be over inland
areas in Southeast South Carolina late evening into early night
hours.

High pressure is expected to gradually retreat over the western
Atlantic this evening and tonight while a piedmont trough remains
somewhat enhanced inland as a trough of low pressure shifts
over the Appalachian Mountains and Mid-Atlantic states. The
overall trend will likely keep temps mild ahead of showers/thunderstorms
over the Midlands. A few thunderstorms or convective outflow
boundaries from storms upstream could trigger activity over inland
areas late evening into early night hours tonight where the
environment remains untapped. Given weak shear and marginal mid-
lvl lapse rates, SBCAPE between 2500-3500 J/kg and DCAPE around
1200 J/kg should support pulse type thunderstorms, some of which
could produce strong and/or damaging wind gusts within a few
hours of sunset. Convection should then fade due to the loss of
daytime heating, but a slight chance of showers and thunderstorms
will be possible over the Tri-County area through much of the
night. Low temps will remain in the mid 70s inland to around 80
degrees along the immediate beaches.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
Saturday: A weak cold front will start off near the Appalachians in
the morning, slowly approaching the area during the day. Meanwhile,
the western periphery of the Bermuda High will gradually weaken.
Sufficient moisture will be across the area with PWATs ~2".
Additionally, MLCAPEs should exceed 2,000 J/kg with steepening
lapse rates in the afternoon. Lift ahead of the front combined with
the afternoon sea breeze will allow this juicy atmosphere to
generate strong thunderstorms across our area in the afternoon and
evening. Some of the storms could be severe with damaging wind gusts
being the primary hazard due to DCAPEs approaching 1,000 J/kg. The
good thing is there's not much shear, which helps to limit storm
organization to what develops off the sea breeze and local outflow
boundaries. Temperatures will peak in the mid 90s. At night,
convective coverage/intensity should decrease a bit. But POPs will
remain in the chance category as the front gets closer and plenty of
moisture remains in place across the area. Lows should only dip into
the mid/upper 70s.

Sunday: The weak cold front will be near the forecast area. But
models indicate it should stall just inland of our area.
Regardless, conditions will be similar to Saturday with plenty of
moisture, lift, and instability across the area. Some models suggest
there could be a tad more of each, would increase the convective
threat. Again, showers/thunderstorms are expected in the afternoon
and evening hours. Some of the storms could be severe with damaging
winds being the primary hazard. Cloud cover will keep highs limited
to the lower 90s. At night, again convective coverage/intensity
should decrease. Though POPs will remain in the chance category as
the front stretches over the area.

Monday: The Bermuda High will attempt to build back into the
forecast area as the stalled front dissipates. All of the models
still show moisture and instability across our forecast area.
Though, the parameters won't be as high as the previous two days.
Given the potential uncertainty with several parameters, we'll
continue to forecast chance POPs with highs around 90 degrees.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
The Bermuda high will continue to build in through much of next week
while a weak trough persists aloft. For now, POPs in this period
will remain near climatological normals. Near-normal temperatures
are anticipated.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
VFR conditions will likely prevail at both CHS and SAV terminals
through 18Z Saturday. However, a brief shower or thunderstorm could
reduce flight restrictions at the CHS terminal for the next hour or
two. As a result, tempo MVFR conditions have been included between
19-21z at CHS. Deep mixing should result in wind gusts between 15-20
kt this afternoon at the CHS terminal.

Extended Aviation Outlook: Brief flight restrictions are possible
due to showers/thunderstorms, especially each afternoon and early
evening.

&&

.MARINE...
This Evening and Tonight: The pressure gradient will remain somewhat
enhanced across northern marine zones this evening and early
tonight, mainly due to a trough shifting closer to the area inland.
Steady southwest winds of 15-20 kt are forecast through midnight,
with occasional wind gusts of 25 kts in northern South Carolina
waters off the Charleston County coast. Given the duration of the
event, a Small Craft Advisory is not anticipated. Seas should range
between 2-4 ft...with occasional 5 ft seas beyond 15 nm in northern
South Carolina waters late evening into early night hours.

Saturday through Wednesday: A weak cold front will approach the
waters this weekend. The interaction between the cold front and
Atlantic high pressure should increase the pressure gradient,
allowing sustained S to SW winds to approach 20 kt across portions
of the waters Saturday night. Some gusts could approach 25 kt,
mainly for AMZ350 beyond 15 nm and for AMZ374. Seas in the locations
should build to 4-5 ft at this time. It's borderline whether a Small
Craft Advisory would be needed or not due to the areal and time
coverage of these wind gusts. Regardless, winds/seas should trend
downward on Sunday as the gradient lowers. The front will dissipate
early next week and the Atlantic High will regain primary influence
over the waters, with S-SW winds averaging 15 kt and seas 2-4
ft.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...DPB
SHORT TERM...MS
LONG TERM...JMC
AVIATION...DPB/MS
MARINE...DPB/MS
Hazardous weather outlook, Jul 7, 3:09 AM EDT, 14 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
309 AM EDT Fri Jul 7 2017

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-080715-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 nm-
Waters from Edisto Beach SC to Savannah GA out 20 nm-
Waters from Savannah GA to Altamaha Sound GA out 20 nm...including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 nm-Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
309 AM EDT Fri Jul 7 2017

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Local storm report, Jul 7, 3:22 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
322 PM EDT FRI JUL 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     MARINE TSTM WIND 2 SSW CHARLESTON        32.76N  79.95W
07/07/2017  M45 MPH          CHARLESTON         SC   MESONET

            THE WEATHERFLOW SITE NEAR CHARLESTON MEASURED A 39 KNOT
            WIND GUST WITH A PASSING THUNDERSTORM.

&&

EVENT NUMBER CHS1700399

BSH
Local storm report, Jul 7, 3:42 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
342 PM EDT FRI JUL 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     MARINE TSTM WIND 2 ENE JAMES ISLAND      32.75N  79.90W
07/07/2017  M39 MPH          CHARLESTON         SC   OFFICIAL NWS OBS

            THE SCDNR SITE AT FORT JOHNSON MEASURED A 34 KNOT WIND
            GUST.

0331 PM     MARINE TSTM WIND 4 ESE CHARLESTON        32.75N  79.87W
07/07/2017  M42 MPH          AMZ330             SC   MESONET

            THE WEATHERFLOW SITE AT FORT SUMTER MEASURED A 37 KNOT
            WIND GUST.

&&

EVENT NUMBER CHS1700400
EVENT NUMBER CHS1700401

BSH
Local storm report, Jul 7, 3:44 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT FRI JUL 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     MARINE TSTM WIND 2 SSW CHARLESTON        32.76N  79.95W
07/07/2017  M41 MPH          CHARLESTON         SC   MESONET

            THE WEATHERFLOW SITE NEAR CHARLESTON MEASURED A 36 KNOT
            WIND GUST.

&&

EVENT NUMBER CHS1700402

BSH
Local storm report, Jul 7, 3:52 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EDT FRI JUL 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     TSTM WND DMG     7 NW GARRIS LANDING     33.00N  79.74W
07/07/2017                   BERKELEY           SC   911 CALL CENTER

            CHARLESTON COUNTY CONSOLIDATED DISPATCH REPORTED A TREE
            DOWN AND IN THE ROADWAY ON HALFWAY CREEK ROAD NEAR
            UNITED DRIVE.

&&

EVENT NUMBER CHS1700403

BSH
Local storm report, Jul 7, 4:04 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EDT FRI JUL 07 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     MARINE TSTM WIND 1 W FORT JOHNSON        32.75N  79.92W
07/07/2017  M39 MPH          CHARLESTON         SC   MESONET

            THE JAMES ISLAND YACHT CLUB MEASURED A 34 KNOT WIND
            GUST.

&&

EVENT NUMBER CHS1700404

BSH
Special weather statement, Jul 7, 4:56 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Charleston SC
456 PM EDT FRI JUL 7 2017

SCZ043>045-072145-
Inland Berkeley-Inland Colleton-Dorchester-
456 PM EDT FRI JUL 7 2017

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON...BERKELEY
AND DORCHESTER COUNTIES...

At 456 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Bowman to 6
miles southwest of Branchville, and moving east at 25 mph.

  HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. All outdoor activities should
           cease. Move indoors immediately.

Some locations in the path of these storms include...
Indian Field, Saint George, Dorchester, St. George, Ridgeville, St.
Stephen, Harleyville and Bonneau.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3350 7996 3343 7987 3340 7985 3335 7977
      3305 8036 3310 8089 3312 8089 3333 8051
      3328 8049 3326 8043 3326 8036 3328 8035
      3327 8030 3330 8025 3345 8022 3345 8014
      3348 8015 3350 8012
TIME...MOT...LOC 2056Z 270DEG 22KT 3330 8061 3318 8089

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 2:33 PM EDTSpecial Weather StatementCHSDorchester27 min
Jul 7, 3:03 PM EDTSpecial Marine WarningCHS87 min
Jul 7, 3:13 PM EDTSpecial Weather StatementCHSCharleston47 min
Jul 7, 3:16 PM EDTSevere Thunderstorm WarningCHSCharleston59 min
Jul 7, 3:18 PM EDTSpecial Weather StatementCHSBerkeley42 min
Jul 7, 3:24 PM EDTSpecial Marine WarningCHS96 min
Jul 7, 3:26 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston64 min
Jul 7, 3:59 PM EDTSpecial Marine WarningCHS2 hr
Jul 7, 4:35 PM EDTSpecial Marine WarningCHS115 min
Jul 7, 4:56 PM EDTSpecial Weather StatementCHSDorchester49 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.